Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 28, 2021Medina County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 28, 2021, 3:35 PM EDT for Medina County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 3:35 PM EDT (19:35 UTC)
Expired
Jun 28, 2021, 4:15 PM EDT
In force
40 min
Issued by
NWS Cleveland, OH

County Medina County, OH

The radar

The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS81 KCLE 281935
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
335 PM EDT Mon Jun 28 2021

OHZ020-282015-
Medina-
335 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEDINA COUNTY...

At 335 PM EDT, a strong thunderstorm was located over Medina, moving
northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Medina, Strongsville, Brunswick, North Royalton, Hinckley and Valley
City.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4118 8203 4120 8201 4120 8197 4123 8197
      4128 8192 4128 8173 4124 8168 4114 8169
      4107 8197
TIME...MOT...LOC 1935Z 230DEG 18KT 4115 8192 

$$

Jaszka

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:28 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 28, 3:28 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Mon Jun 28 2021

.SYNOPSIS...
A frontal boundary will sag south towards the area will stall
through Wednesday. A cold front will then pass southeast across the
area on Thursday into Friday. A trough may linger into the weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Isolated to scattered thunderstorms continue across the area this
afternoon, though any organization thus far has been kept to a
minimum due to dry mid and low-level air and a lack in deep layer
shear. This has also caused thunder chances to be quite limited thus
far as updrafts struggle to reach into the -10C to -20C levels.
Showers and thunderstorms should quickly diminish this evening
following sunset. A few additional showers and/or thunderstorms may
be possible across NW OH later this evening into the early overnight
with any residual storms from IN/MI.

Afternoon and evening thunderstorms are once again possible on
Tuesday, though coverage and intensity may be slightly higher.
Instability is forecast to be moderate with MLCAPE around 1500 to
2000 J/kg, though deep layer shear will once again be weak in the 15
to 20 knot range. Increased low and mid-level moisture will be
present, and in addition to the increased instability, SPC has added
a SWODY2 marginal risk for NW OH, mainly for strong to severe
downburst winds.

Temperatures on Tuesday will be similar to those of today, in
the upper 80s to lower 90s with heat indices in the low to mid
90s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
By Wednesday, an upper trough will become more progressive and dig
south across Ontario. Slightly stronger deep layer shear will be
present, 30 to 35 knots, so can't entirely rule out some more
organized convection, especially east of I-71, noted by the SWODY3
marginal risk, mainly for strong downbursts and/or straight line
winds. Once again, will have to monitor for any areas of heavier
rain with PWATs nearing 2.0 inches and deep warm cloud depths. Storm
motion may also be near parallel the initiating boundaries,
promoting some training of storms. This threat is highlighted by the
ERO day 1 marginal.

By Thursday, the synoptic pattern becomes a little more complicated,
though anticipate the cold front will pass through at least a
portion of our area. The best chance for more widespread showers
and/or thunderstorms appears to be generally east of I-71 and along
and south of US-30 in the afternoon and evening. Highs on Thursday
will be closer to normal, near 80.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
On Friday, will have to monitor the evolution of the upper trough,
though think the ECMWF solution of a more progressive eastward-
moving trough, rather than the GFS cut-off upper low solution, is
more likely. However, it appears more likely that low-level moisture
will linger into at least Friday, and thus will keep a chance of
showers and thunderstorms in the forecast for the afternoon and
evening hours. Anticipate the July 4th weekend should stay dry in
this scenario, as the upper trough lifts east into New England with
upper ridging approaching from the west. The July 4th weekend should
be quite pleasant, with near normal highs in the lower 80s.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
VFR across the area this afternoon with predominately VFR to
persist through the TAF period. Some isolated to scattered
showers have begun to develop across the area this afternoon,
though thunder has been limited thus far. Anticipate thunder
chances could increase slightly over the next several hours,
especially at MFD/CLE/CAK/YNG, so kept in the vcts mention there
for the late afternoon into the evening.

A weak west to northwesterly lake breeze has developed at ERI
but has yet to reach CLE. Winds are generally in the 5 to 10
knot range elsewhere from the southwest. Southwest winds around
10 knots will continue tomorrow afternoon as well.

Outlook...Non-VFR possible with isolated to scattered showers
and/or thunderstorms Tuesday afternoon and evening, Wednesday,
and Thursday.

&&

.MARINE...
Generally light, south to southwesterly flow, around 10 knots, will
persist through Wednesday. Some increased flow near 15 knots may be
possible Wednesday afternoon before decreasing back around 10 knots
by Wednesday night into Thursday. By Thursday night, a cold front
may move across the lake, which could bring northerly flow, 10 to 15
knots into Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Kahn
MARINE...Kahn
Hazardous weather outlook, Jun 28, 3:42 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
342 AM EDT Mon Jun 28 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
342 AM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 2:26 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Mon Jun 28 2021

OHZ010-020-030-281845-
Medina-Lorain-Ashland-
226 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 226 PM EDT, a strong thunderstorm was located over Savannah, or 8
miles north of Ashland, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Ashland, Wellington, Savannah, Polk, Sullivan, Penfield, Spencer,
Bailey Lakes, Rochester, Nankin and Nova.

LAT...LON 4093 8242 4099 8242 4099 8244 4101 8244
      4107 8240 4107 8234 4116 8234 4122 8231
      4113 8197 4088 8231
TIME...MOT...LOC 1826Z 204DEG 25KT 4099 8233

Jaszka
Special weather statement, Jun 28, 2:48 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
248 PM EDT Mon Jun 28 2021

OHZ007-281930-
Ottawa-
248 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT ...

At 248 PM EDT, a strong thunderstorm was located near Put-In-Bay,
moving east at 15 mph.

Wind gusts up to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Put-In-Bay.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4165 8282 4166 8280 4163 8283 4165 8284
      4165 8283 4168 8285
TIME...MOT...LOC 1848Z 252DEG 12KT 4165 8290

Jaszka
Special weather statement, Jun 28, 3:04 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
304 PM EDT Mon Jun 28 2021

PAZ002-003-281930-
Southern Erie-Crawford-
304 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE AND
NORTHWESTERN CRAWFORD COUNTIES...

At 304 PM EDT, a strong thunderstorm was located near Harmonsburg, or
10 miles northwest of Meadville, moving east at 20 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Meadville, Edinboro, Cambridge Springs, Harmonsburg, Guys Mills,
Saegertown, Conneautville, Conneaut Lake, Springboro, Blooming
Valley, Venango, Woodcock and Conneaut Lakeshore.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4159 8034 4183 8039 4191 8005 4161 7995
TIME...MOT...LOC 1904Z 252DEG 19KT 4176 8028

Jaszka
Special weather statement, Jun 28, 3:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
335 PM EDT Mon Jun 28 2021

OHZ020-282015-
Medina-
335 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEDINA COUNTY...

At 335 PM EDT, a strong thunderstorm was located over Medina, moving
northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Medina, Strongsville, Brunswick, North Royalton, Hinckley and Valley
City.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4118 8203 4120 8201 4120 8197 4123 8197
      4128 8192 4128 8173 4124 8168 4114 8169
      4107 8197
TIME...MOT...LOC 1935Z 230DEG 18KT 4115 8192

Jaszka

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:26 PM EDTSpecial Weather StatementCLEAshland19 min
Jun 28, 2:43 PM EDTSpecial Marine WarningCLE22 min
Jun 28, 2:48 PM EDTSpecial Weather StatementCLEOttawa42 min
Jun 28, 3:47 PM EDTSpecial Weather StatementCLEGeauga28 min
Jun 28, 4:16 PM EDTSpecial Weather StatementCLEGeauga29 min
Jun 28, 4:32 PM EDTSpecial Weather StatementCLESummit28 min
Jun 28, 4:42 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit33 min
Jun 28, 5:18 PM EDTSpecial Weather StatementCLESeneca27 min
Jun 28, 5:37 PM EDTSpecial Weather StatementCLESandusky23 min
Jun 28, 5:46 PM EDTSpecial Weather StatementCLESandusky29 min
Jun 28, 6:18 PM EDTSpecial Weather StatementCLEOttawa27 min
Jun 28, 6:20 PM EDTSpecial Marine WarningCLE52 min
Jun 28, 3:04 PM EDTSpecial Weather StatementCLECrawford26 min
Jun 28, 6:01 PM EDTSpecial Weather StatementCLECrawford29 min
Jun 28, 6:23 PM EDTSpecial Weather StatementCLECrawford37 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.